Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 50, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 10, 2012, 6:31 PM CDT for 4 counties in Minnesota. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2012, 6:31 PM CDT (23:31 UTC)
- Expired
- Jun 10, 2012, 7:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cass County, MN, Itasca County, MN, Koochiching County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 204 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:35 PM CDT | TSTM WND DMG | Bigfork, MN | 1 FOOT DIAMETER TREES BLOWN OVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 3:03 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -530 J/kg
- Mixed-layer LCL
- 1794 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
131
WUUS53 KDLH 102331
SVRDLH
MNC021-061-071-137-110015-
/O.NEW.KDLH.SV.W.0050.120610T2331Z-120611T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
631 PM CDT SUN JUN 10 2012
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CASS COUNTY IN NORTH CENTRAL MINNESOTA...
ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
KOOCHICHING COUNTY IN NORTH CENTRAL MINNESOTA...
WESTERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...
* UNTIL 715 PM CDT
* AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES EAST OF CLEMENTSON TO 6 MILES SOUTH OF SISEEBAKWET
LAKE...AND MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
GRAND RAPIDS...HIBBING...INTERNATIONAL FALLS...MARGIE...COHASSET...
BIRCHDALE...POKEGAMA DAM...MARCELL...MANITOU...LA PRAIRIE...GUNN...
BIGFORK...BIG FALLS...GRAND FALLS...BLACKBERRY...EFFIE...WARBA...
SWAN RIVER...COLERAINE AND WAWINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4872 9431 4870 9424 4866 9423 4864 9384
4853 9379 4854 9353 4862 9341 4862 9330
4865 9322 4862 9316 4863 9307 4860 9305
4861 9293 4857 9289 4857 9286 4702 9285
4703 9425
TIME...MOT...LOC 2331Z 226DEG 50KT 4873 9417 4714 9360
WIND...HAIL 60MPH 0.75IN
$$
KK2 follow-up statements
715
WWUS53 KDLH 102346
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
646 PM CDT SUN JUN 10 2012
MNC021-061-071-137-110015-
/O.CON.KDLH.SV.W.0050.000000T0000Z-120611T0015Z/
KOOCHICHING MN-CASS MN-ITASCA MN-ST. LOUIS MN-
646 PM CDT SUN JUN 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN ST.
LOUIS...ITASCA...NORTHEASTERN CASS AND KOOCHICHING COUNTIES UNTIL 715
PM CDT...
AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 14 MILES NORTH OF MANITOU TO GUNN...MOVING NORTHEAST AT 50 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
HIBBING...INTERNATIONAL FALLS...LOMAN...INDUS...TACONITE...
GOODLAND...MARBLE...CALUMET...PENGILLY...LITTLEFORK...SILICA...
NASHWAUK...PELLAND...KEEWATIN...KELLY LAKE...LEETONIA...TOGO...
STONY BROOK...ERICKSBURG AND SNAKE TRAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4872 9431 4870 9424 4866 9423 4864 9384
4853 9379 4854 9353 4862 9341 4862 9330
4865 9322 4862 9316 4863 9307 4860 9305
4861 9293 4857 9289 4857 9286 4702 9285
4703 9425
TIME...MOT...LOC 2345Z 226DEG 50KT 4887 9395 4727 9340
WIND...HAIL 60MPH 0.75IN
$$
KK736
WWUS53 KDLH 110014
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
714 PM CDT SUN JUN 10 2012
MNC021-061-071-137-110024-
/O.EXP.KDLH.SV.W.0050.000000T0000Z-120611T0015Z/
KOOCHICHING MN-CASS MN-ITASCA MN-ST. LOUIS MN-
714 PM CDT SUN JUN 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ST. LOUIS...ITASCA...
NORTHEASTERN CASS AND KOOCHICHING COUNTIES WILL EXPIRE AT 715 PM
CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4872 9431 4870 9424 4866 9423 4864 9384
4853 9379 4854 9353 4862 9341 4862 9330
4865 9322 4862 9316 4863 9307 4860 9305
4861 9293 4857 9289 4857 9286 4702 9285
4703 9425
TIME...MOT...LOC 0014Z 226DEG 50KT 4915 9351 4755 9297
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:11 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 10, 3:11 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 311 PM CDT SUN JUN 10 2012 .SHORT TERM...[NOW - MONDAY NIGHT] A SEVERE THUNDERSTORM WATCH WAS JUST ISSUED AND IS IN EFFECT FOR NORTHEASTERN MN THROUGH 10 PM CDT. SEE BELOW TO READ ABOUT THE SITUATION. THE FOCUS REMAINS THE THREAT OF SEVERE WEATHER THIS AFTERNOON AND THIS EVENING AHEAD OF AND WITH THE COLD FRONT IN WESTERN MINNESOTA THAT WILL MOVE INTO THE NORTHLAND LATER TODAY. THE HIGHER RESOLUTION MODELS (SUCH AS THE LOCAL WRF / NCEP WRF / HRRR) ARE COMING INTO BETTER AGREEMENT...SO LEANED ON A BLEND. THROUGH TONIGHT...A COLD FRONT IN WESTERN MINNESOTA WILL BEGIN TO MOVE INTO THE NORTHLAND LATER THIS AFTERNOON...AND THEN SWEEP THROUGH THE REST OF THE FA OVERNIGHT. HOT AND HUMID GUSTY SOUTHERLY WINDS HAVE DEVELOPED ACROSS THE FA...WITH DEW POINTS CLIMBING WELL INTO THE 60S. THIS ENVIRONMENT IS RIPE FOR STORMY WEATHER. THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF AND WITH THE FRONT AND BEGIN TO MOVE INTO THE WESTERN FA LATER THIS AFTERNOON. THE LATEST RUNS OF SOME OF THE HIGHER RESOLUTION MODELS ARE INDICATING A LINE OF STORMS MOVING DEVELOPING IN WESTERN MINNESOTA LATER THIS AFTERNOON...MOVING INTO THE WESTERN FA BETWEEN 3 AND 5 PM...AND THEN SWEEPING THROUGH THE FA THROUGH THE EVENING AND OVERNIGHT. STORM PREDICTION CENTER STILL GIVES THE NORTHLAND A SLIGHT RISK OF SEVERE WEATHER. THIS SEEMS REASONABLE. MIXED LAYER CAPE HAS INCREASED TO OVER 1000 J/KG OVER MUCH OF THE FA...AND COULD POSSIBLY REACH OVER 2000 J/KG LATER THIS AFTERNOON. SO ONCE THE CAP BREAKS...THERE WILL BE PLENTY OF INSTABILITY. THE GREATER CONCERN HAS BEEN WHAT LOOKS LIKE WILL BE THE LACK OF AMPLE DEEP LAYER SHEAR AHEAD OF THE FRONT...WITH THE GOOD SHEAR LAGGING BEHIND THE FRONT AND SUGGESTING THE STORMS AHEAD OF THE FRONT MAY BE LACKING IN ORGANIZATION. HOWEVER...THERE MAY BE A WINDOW WHERE THE STORMS COULD TAP INTO 30 TO 40 KNOTS OF SHEAR...SO THE STORMS COULD BEGIN AS SUPERCELLS. THINK THE STORMS WILL BEGIN AS DISCREET STORMS...INCLUDING SUPERCELLS...BUT OVER THE FIRST FEW HOURS TRANSITION TO A LINEAR EVENT. THIS SUGGESTS THAT HAIL WILL BE THE MAIN THREAT AT FIRST...BUT THEN WIND WILL BECOME THE MAIN THREAT BY MID EVENING. TORNADOES ARE NOT OUT OF THE QUESTION IN THE INTIAL HOURS...BUT THE SOUNDINGS AND HODOGRPAHS INDICATE THE LOW LEVEL SHEAR WILL NOT BE FAVORABLE FOR TORNADOES. THERE WILL NOT BE MUCH STORMS COULD PRODUCE SOME HEAVY RAIN TOO...AS THERE WILL BE STRONG MOISTURE TRANSPORT AND PRECIPITABLE WATER VALUES WILL INCREASE TO OVER 1.5 INCHES. THE HEAVY RAIN WILL MORE LIKELY BE A THREAT IN THE INITIAL HOURS DUE TO ANY TRAINING STORMS. SHOWERS AND STORMS WILL BEGIN TO DIMINISH LATE TONIGHT...AND SHOULD EXIT THE EASTERN FA BEFORE DAWN. MONDAY...A DEEP MID/UPPER LEVEL TROUGH WILL MOVE ACROSS THE NORTH CENTRAL UNITED STATES AND SOUTH CENTRAL CANADA. COLD NORTHWEST FLOW WILL DEVELOP OVER THE NORTHLAND ALOFT...WITH 850 HPA TEMPERATURES DROPPING TO 2 TO 4 DEGREES CELSIUS IN THE NORTHWESTERN FA DURING THE AFTERNOON. INCREASED CLOUD COVER SINCE THE LOW CONVECTIVE TEMPERATURES SHOULD RESULT IN PLENTY OF CUMULUS BY THE AFTERNOON. THERE MAY ALSO BE SOME SHOWERS AND ISOLATED THUNDER...WITH THE GREATEST CHANCES ACROSS THE NORTHERN FA. THE CLOUD COVER WILL KEEP TEMPERATURES DOWN A BIT...SO LOWERED TEMPERATURES A BIT. HIGHS SHOULD REACH THE 60S AND 70S. MONDAY NIGHT...HIGH PRESSURE WILL BEGIN TO MOVE INTO THE NORTHERN PLAINS AS THE MID/UPPER LEVEL TROUGH MOVES OVER THE GREAT LAKES REGION. THE CLOUDS WILL BEGIN TO SUBSIDE...AND THERE MAY BE SOME LINGERING SHOWERS IN THE EVENING ACROSS THE NORTHERN FA. .LONG TERM...[TUESDAY - SUNDAY] HIGH PRESSURE WILL BRING QUIET WEATHER FOR THE START OF THIS PERIOD...WITH DRY CONDITIONS AND A GOOD DEAL OF SUNSHINE EXPECTED ON TUESDAY. ON TUESDAY NIGHT...A FEW OF THE MODELS ARE INDICATING THAT PRECIPITATION COULD REACH INTO THE CWA LATER IN THE NIGHT. A FRONT LOCATED NEAR THE INTERNATIONAL BORDER WILL BE THE FOCUS FOR SOME SHOWERS AND STORMS...WITH A SHORTWAVE POSSIBLY BRINGING SOME LATE NIGHT SHOWERS/STORMS TO THE SOUTHWESTERN ZONES. THE ECMWF IS MUCH LESS DRAMATIC IN TERMS OF PRECIPITATION ON WEDNESDAY...WITH NAM/GEM AND GFS ALL INDICATING A GOOD DEAL OF SHOWER AND THUNDERSTORM ACTIVITY ON WEDNESDAY AND WEDNESDAY NIGHT. WILL BE STICKING WITH JUST CHANCE POPS FOR NOW. ADDITIONAL SHOWERS AND STORMS ARE POSSIBLE ON THURSDAY AND FRIDAY. THE FREQUENCY OF SHOWERS AND THUNDERSTORMS SHOULD INCREASE INTO THE WEEKEND AS A MORE SIZABLE AREA OF LOW PRESSURE DEVELOPS WEST OF THE AREA AND SPREADS IN OVER THE WEEKEND. TEMPERATURES WILL BE A BIT COOLER AT THE START OF THE EXTENDED PERIOD...AND IN FACT WE WILL NEED TO WATCH FOR SOME PATCHY FROST TUESDAY NIGHT. TEMPERATURES WARM CONSIDERABLY AS THE WEEK WEARS ON...WITH WARM AND HUMID CONDITIONS RETURNING PRIOR TO THE WEEKEND. && .AVIATION...18Z TAFS VFR CONDITIONS WILL GRADUALLY GIVE WAY TO SOME MVFR CONDITIONS LATER TODAY AND TONIGHT...AS A STRONG COLD FRONT MOVES IN FROM THE DAKOTAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THE FRONT...AND THEN MOVE FROM WEST TO EAST ACROSS MINNESOTA AND WISCONSIN. SOME OF THE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES ARE EVEN POSSIBLE. THE SHOWERS AND STORMS WILL END LATER TONIGHT IN THE WEST AND EARLY IN THE MORNING IN THE EAST. && .POINT TEMPS/POPS... DLH 55 73 43 63 / 70 20 10 0 INL 53 69 40 63 / 70 40 30 0 BRD 56 72 44 66 / 60 20 10 0 HYR 60 79 45 66 / 70 10 10 0 ASX 60 78 47 63 / 70 10 10 0 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...GROCHOCINSKI LONG TERM....DAP AVIATION...DAP
Hazardous weather outlook, Jun 10, 3:11 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 311 PM CDT SUN JUN 10 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-111200- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 311 PM CDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL LIKELY DEVELOP IN NORTH CENTRAL AND CENTRAL MINNESOTA LATER THIS AFTERNOON...AND THEN SPREAD EASTWARD INTO NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN THIS EVENING AND OVERNIGHT. SOME STORMS COULD BE SEVERE. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE MAY BE ISOLATED THUNDERSTORMS ACROSS NORTHERN MINNESOTA MONDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHLAND WEDNESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LSZ121-140>148-111200- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 311 PM CDT SUN JUN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL LIKELY AFFECT THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR LATE THIS AFTERNOON AND TONIGHT. SOME STORMS COULD BE SEVERE. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GUSTY WESTERLY WINDS WILL DEVELOP OVER THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR ON MONDAY...AND THE WINDS AND RESULTING WAVES COULD BE STRONG ENOUGH TO POSE A RISK TO SMALL CRAFT THROUGH MONDAY NIGHT. THUNDERSTORMS COULD AFFECT THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR WEDNESDAY THROUGH SATURDAY. GROCHOCINSKI MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Local storm report, Jun 10, 5:36 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
536 PM CDT SUN JUN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 7 NW PEQUOT LAKES 46.67N 94.43W
06/10/2012 M0.88 INCH CASS MN TRAINED SPOTTER
1-3 INCH DIAMETER TREE LIMBS DOWN
&&
HLUCHANSpecial weather statement, Jun 10, 5:47 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
547 PM CDT SUN JUN 10 2012
MNZ010-018-102330-
KOOCHICHING-NORTH ITASCA-
547 PM CDT SUN JUN 10 2012
...STRONG THUNDERSTORMS ENTERING WESTERN KOOCHICHING COUNTY...
AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 31 MILES NORTHWEST
OF BIRCHDALE TO 19 MILES WEST OF ORTH...MOVING NORTHEAST AT 50 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
ORTH... NORTHOME... ISLAND LAKE...
MIZPAH... GEMMELL... BIRCHDALE...
MARGIE... MANITOU... INDUS...
LOMAN...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4870 9424 4866 9423 4864 9384 4858 9378
4855 9380 4853 9378 4784 9385 4771 9443
4871 9444 4872 9443 4872 9429
KKLocal storm report, Jun 10, 6:18 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
618 PM CDT SUN JUN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM TSTM WND DMG 6 S REMER 46.97N 93.91W
06/10/2012 CASS MN AMATEUR RADIO
1 FT DIAMETER TREE DOWN BLOCKING SOUTH BOUND LANE OF HWY
6
0603 PM TSTM WND DMG REMER 47.06N 93.91W
06/10/2012 CASS MN AMATEUR RADIO
10 INCH DIAMETER TREE DOWN BLOCKING INTERSECTION OF HWY 6
AND HWY 200
&&
HLUCHANLocal storm report, Jun 10, 6:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
620 PM CDT SUN JUN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND GST DEER RIVER 47.34N 93.79W
06/10/2012 E60 MPH ITASCA MN TRAINED SPOTTER
HEAVY METAL TABLE TURNED OVER
&&
HLUCHANLocal storm report, Jun 10, 6:23 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
623 PM CDT SUN JUN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 3 N MERRIFIELD 46.51N 94.17W
06/10/2012 CROW WING MN TRAINED SPOTTER
14 INCH DIAMETER WHITE CEDAR BLOWN DOWN.
&&
MELDELocal storm report, Jun 10, 6:30 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
630 PM CDT SUN JUN 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG 15 N REMER 47.28N 93.91W
06/10/2012 CASS MN AMATEUR RADIO
6 INCH DIAMETER TREE BLOCKING HWY 6
&&
HLUCHANThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:59 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Crow Wing | 46 min |
| Jun 10, 4:14 PM CDT | Special Weather Statement | DLH | Itasca | 16 min |
| Jun 10, 4:29 PM CDT | Special Weather Statement | DLH | Cass | 16 min |
| Jun 10, 4:41 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Crow Wing, Itasca | 23 min |
| Jun 10, 4:46 PM CDT | Special Weather Statement | DLH | Wadena | 14 min |
| Jun 10, 4:58 PM CDT | Special Weather Statement | DLH | Crow Wing | 17 min |
| Jun 10, 5:09 PM CDT | Special Weather Statement | DLH | Koochiching | 36 min |
| Jun 10, 5:16 PM CDT | Special Weather Statement | DLH | Cass | 44 min |
| Jun 10, 5:18 PM CDT | Special Weather Statement | DLH | Cass | 27 min |
| Jun 10, 5:23 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing | 52 min |
| Jun 10, 5:47 PM CDT | Special Weather Statement | DLH | Koochiching | 43 min |
| Jun 10, 5:50 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Cass, Crow Wing, Itasca | 40 min |
| Jun 10, 6:28 PM CDT | Severe Thunderstorm Warning | DLH | Aitkin, Carlton, Cass, Crow Wing, Pine, Saint Louis | 47 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.